Alert archive / Kansas / Wind Advisories in 2023

Wind Advisory 15, NWS Wichita, KS

April 19, 202326 counties in Kansas

NWS Wichita, KS issued this wind advisory at Apr 19, 2023, 2:59 AM CDT for 26 counties in Kansas. It took effect at Apr 19, 2023, 1:53 PM CDT. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Apr 19, 2023, 2:59 AM CDT (07:59 UTC)
In effect from
Apr 19, 2023, 1:53 PM CDT
Expired
Apr 20, 2023, 6:25 AM CDT
In force
17 hr
Issued by
NWS Wichita, KS
All 26 counties

Allen County, KS, Barton County, KS, Butler County, KS, Chase County, KS, Chautauqua County, KS, Cowley County, KS, Elk County, KS, Ellsworth County, KS, Greenwood County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Labette County, KS, Lincoln County, KS, Marion County, KS, McPherson County, KS, Montgomery County, KS, Neosho County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS, Wilson County, KS, Woodson County, KS

The radar

The Wichita radar (KICT), 45 km from the middle of the area, began a volume at 07:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 8.0 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2023-04-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 894 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2023-04-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 74 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
894 J/kg
Mixed-layer CIN
-66 J/kg
Mixed-layer LCL
2207 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
74 m²/s²
0-3 km storm-relative helicity
222 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.0

Open this sounding in Storm Lab

The text

As transmitted.

648 
WWUS73 KICT 190759
NPWICT

URGENT - WEATHER MESSAGE
National Weather Service Wichita KS
259 AM CDT Wed Apr 19 2023

KSZ053-069-083-192200-
/O.CAN.KICT.WI.Y.0014.000000T0000Z-230419T0800Z/
/O.NEW.KICT.WI.Y.0015.230419T2300Z-230420T0900Z/
Chase-Butler-Sedgwick-
Including the cities of Cottonwood Falls, Strong City, El Dorado,
Augusta, Andover, Rose Hill, Derby, Haysville, Bel Aire, 
Park City, Valley Center, and Wichita
259 AM CDT Wed Apr 19 2023

...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 4 AM CDT
THURSDAY...
...WIND ADVISORY EARLY THIS MORNING ALLOWED TO EXPIRE AT 3 AM...

* WHAT...South winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Chase, Butler and Sedgwick Counties.

* WHEN...From 6 PM this evening to 4 AM CDT Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* Additional Details...Winds have diminished some early this
  morning, thus this mornings wind advisory has expired. But 
  south winds of 20 to 25 mph with gusts to around 30 mph are 
  still possible this morning. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

KSZ032-033-047>052-067-068-082-190900-
/O.CAN.KICT.WI.Y.0014.000000T0000Z-230419T0800Z/
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-
Reno-Harvey-Kingman-
Including the cities of Russell, Lincoln, Sylvan Grove, 
Great Bend, Ellsworth, Wilson, Salina, Lyons, Sterling, 
McPherson, Hillsboro, Marion, Peabody, Hutchinson, Newton, 
and Kingman
259 AM CDT Wed Apr 19 2023

...WIND ADVISORY WILL ALLOWED TO EXPIRE AT 3 AM...

South winds have diminished some across portions of central
Kansas, thus the wind advisory will be allowed to expire. 
But south winds will continue at 20 to 25 mph with gusts to 
around 30 mph. 

$$

KSZ070>072-092>096-098>100-192200-
/O.NEW.KICT.WI.Y.0015.230419T2300Z-230420T0900Z/
Greenwood-Woodson-Allen-Sumner-Cowley-Elk-Wilson-Neosho-
Chautauqua-Montgomery-Labette-
Including the cities of Eureka, Madison, Yates Center, Iola, 
Humboldt, Wellington, Winfield, Arkansas City, Howard, Moline, 
Longton, Grenola, Neodesha, Fredonia, Chanute, Sedan, Cedar Vale,
Coffeyville, Independence, and Parsons
259 AM CDT Wed Apr 19 2023

...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 4 AM CDT
THURSDAY...

* WHAT...South winds 25 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Portions of South Central and Southeast Kansas.

* WHEN...From 6 PM this evening to 4 AM CDT Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

Ketcham
4 follow-up statements
676 
WWUS73 KICT 191853
NPWICT

URGENT - WEATHER MESSAGE
National Weather Service Wichita KS
153 PM CDT Wed Apr 19 2023

KSZ032-033-047>052-067-068-082-091-200900-
/O.EXB.KICT.WI.Y.0015.230419T2300Z-230420T1200Z/
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-
Reno-Harvey-Kingman-Harper-
Including the cities of Russell, Lincoln, Sylvan Grove, 
Great Bend, Ellsworth, Wilson, Salina, Lyons, Sterling, 
McPherson, Hillsboro, Marion, Peabody, Hutchinson, Newton, 
Kingman, Anthony, Harper, and Attica
153 PM CDT Wed Apr 19 2023

...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 7 AM CDT
THURSDAY...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph
  expected. Meanwhile, a cold front will push southward tonight
  with winds switching to the northwest at 25 to 35 mph and gusts
  up to 50 mph. 

* WHEN...From 6 PM this evening to 7 AM CDT Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

KSZ053-069>072-083-092>096-098>100-200900-
/O.EXT.KICT.WI.Y.0015.230419T1853Z-230420T1200Z/
Chase-Butler-Greenwood-Woodson-Allen-Sedgwick-Sumner-Cowley-Elk-
Wilson-Neosho-Chautauqua-Montgomery-Labette-
Including the cities of Cottonwood Falls, Strong City, El Dorado,
Augusta, Andover, Rose Hill, Eureka, Madison, Yates Center, Iola,
Humboldt, Derby, Haysville, Bel Aire, Park City, Valley Center, 
Wichita, Wellington, Winfield, Arkansas City, Howard, Moline, 
Longton, Grenola, Neodesha, Fredonia, Chanute, Sedan, Cedar Vale,
Coffeyville, Independence, and Parsons
153 PM CDT Wed Apr 19 2023

...WIND ADVISORY NOW IN EFFECT UNTIL 7 AM CDT THURSDAY...

* WHAT...South winds 25 to 35 mph with gusts up to 50 mph
  expected. Meanwhile, a cold front will push southward late
  tonight with winds switching to the northwest and could reach
  advisory levels.

* WHEN...Now until 7 AM CDT Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
375 
WWUS73 KICT 200302
NPWICT

URGENT - WEATHER MESSAGE
National Weather Service Wichita KS
1002 PM CDT Wed Apr 19 2023

KSZ032-033-047>053-067>072-082-083-091>096-098>100-201200-
/O.CON.KICT.WI.Y.0015.000000T0000Z-230420T1200Z/
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-
Chase-Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-
Harper-Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-
Labette-
Including the cities of Russell, Lincoln, Sylvan Grove, 
Great Bend, Ellsworth, Wilson, Salina, Lyons, Sterling, 
McPherson, Hillsboro, Marion, Peabody, Cottonwood Falls, 
Strong City, Hutchinson, Newton, El Dorado, Augusta, Andover, 
Rose Hill, Eureka, Madison, Yates Center, Iola, Humboldt, 
Kingman, Derby, Haysville, Bel Aire, Park City, Valley Center, 
Wichita, Anthony, Harper, Attica, Wellington, Winfield, 
Arkansas City, Howard, Moline, Longton, Grenola, Neodesha, 
Fredonia, Chanute, Sedan, Cedar Vale, Coffeyville, Independence, 
and Parsons
1002 PM CDT Wed Apr 19 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THURSDAY...

* WHAT...South winds 25 to 35 mph with gusts up to 50 mph expected
  ahead of a cold front. Then a shift to a northwest wind at 25
  mph to 35 mph with gusts up to 50 mph behind the front later 
  tonight.

* WHEN...Until 7 AM CDT Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
522 
WWUS73 KICT 200321
NPWICT

URGENT - WEATHER MESSAGE
National Weather Service Wichita KS
1021 PM CDT Wed Apr 19 2023

KSZ032-047-201200-
/O.NEW.KICT.HW.W.0002.230420T0800Z-230420T1200Z/
/O.EXT.KICT.WI.Y.0015.000000T0000Z-230420T0800Z/
Russell-Barton-
Including the cities of Russell and Great Bend
1021 PM CDT Wed Apr 19 2023

...WIND ADVISORY NOW IN EFFECT UNTIL 3 AM CDT THURSDAY...
...HIGH WIND WARNING IN EFFECT FROM 3 AM TO 7 AM CDT THURSDAY...

* WHAT...For the Wind Advisory, east to northeast winds 20 to 30
  mph with gusts up to 45 mph. For the High Wind Warning, north to
  northwest winds 25 to 35 mph with gusts up to 60 mph expected
  behind a cold front.

* WHERE...Russell and Barton Counties.

* WHEN...For the High Wind Warning, from 3 AM to 7 AM CDT 
  Thursday. For the Wind Advisory, until 3 AM CDT Thursday.

* IMPACTS...Damaging winds could blow down trees and power lines.
  Power outages are possible. Travel will be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

KSZ033-048>053-067>072-082-083-091>096-098>100-201200-
/O.CON.KICT.WI.Y.0015.000000T0000Z-230420T1200Z/
Lincoln-Ellsworth-Saline-Rice-McPherson-Marion-Chase-Reno-Harvey-
Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper-Sumner-
Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette-
Including the cities of Lincoln, Sylvan Grove, Ellsworth, Wilson,
Salina, Lyons, Sterling, McPherson, Hillsboro, Marion, Peabody, 
Cottonwood Falls, Strong City, Hutchinson, Newton, El Dorado, 
Augusta, Andover, Rose Hill, Eureka, Madison, Yates Center, Iola,
Humboldt, Kingman, Derby, Haysville, Bel Aire, Park City, 
Valley Center, Wichita, Anthony, Harper, Attica, Wellington, 
Winfield, Arkansas City, Howard, Moline, Longton, Grenola, 
Neodesha, Fredonia, Chanute, Sedan, Cedar Vale, Coffeyville, 
Independence, and Parsons
1021 PM CDT Wed Apr 19 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THURSDAY...

* WHAT...South winds 25 to 35 mph with gusts up to 50 mph 
  expected ahead of a cold front. Then a shift to a northwest 
  wind at 25 mph to 35 mph with gusts up to 50 mph behind the 
  front later tonight.

* WHEN...Until 7 AM CDT Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
728 
WWUS73 KICT 201125
NPWICT

URGENT - WEATHER MESSAGE
National Weather Service Wichita KS
625 AM CDT Thu Apr 20 2023

KSZ032-047-201230-
/O.CAN.KICT.HW.W.0002.000000T0000Z-230420T1200Z/
Russell-Barton-
Including the cities of Russell and Great Bend
625 AM CDT Thu Apr 20 2023

...HIGH WIND WARNING IS CANCELLED...
The strong winds have diminished across central Kansas. Northwest
winds of 25 to 35 mph are still possible for the morning hours. 

$$

KSZ033-048>053-067>072-082-083-091>096-098>100-201230-
/O.CAN.KICT.WI.Y.0015.000000T0000Z-230420T1200Z/
Lincoln-Ellsworth-Saline-Rice-McPherson-Marion-Chase-Reno-Harvey-
Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper-Sumner-
Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette-
Including the cities of Lincoln, Sylvan Grove, Ellsworth, Wilson,
Salina, Lyons, Sterling, McPherson, Hillsboro, Marion, Peabody, 
Cottonwood Falls, Strong City, Hutchinson, Newton, El Dorado, 
Augusta, Andover, Rose Hill, Eureka, Madison, Yates Center, Iola,
Humboldt, Kingman, Derby, Haysville, Bel Aire, Park City, 
Valley Center, Wichita, Anthony, Harper, Attica, Wellington, 
Winfield, Arkansas City, Howard, Moline, Longton, Grenola, 
Neodesha, Fredonia, Chanute, Sedan, Cedar Vale, Coffeyville, 
Independence, and Parsons
625 AM CDT Thu Apr 20 2023

...WIND ADVISORY IS CANCELLED...

The strong winds have diminished across central Kansas. Northwest
winds of 25 to 35 mph are still possible for the morning hours. .

$$

Ketcham

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Apr 18, 11:42 PM CDT, 3 hours 17 minutes earlier.

Area forecast discussion, Apr 18, 11:42 PM CDT, 3 hours 17 minutes before
Area Forecast Discussion
National Weather Service Wichita KS
1142 PM CDT Tue Apr 18 2023

.SHORT TERM...(This evening through Friday night)
Issued at 325 PM CDT Tue Apr 18 2023

Tonight

Current satellite imagery/surface observations show deeper quality
moisture surging northward across Texas and cross the Red River into
southern Oklahoma. We will see the northern fringes of the moisture
plume continue to work its way into Kansas for late this afternoon
and increase tonight. A stout cap aloft looks to prevent convective
attempts today unless enough low level convergence can be realized
to allow isolated storms to materialize along the dry line late this
afternoon/evening. This small initiation chance would occur
generally west/northwest of a Russell to Great Bend line and storm
motion could move it across central Kansas. High DCAPE values, steep
mid-level lapse rates, and wind shear aloft supports severe storm
potential with any storm that can develop. Any storm that develops
would shift north of central Kansas after 11pm with south winds
remaining gusty through the night as a strong low level jet
persists.

CDJ

Main challenge/concern is convective chances and evolution late
Wednesday into early Thursday morning. A stronger cross Pacific
upper jet will help amplify an upper trof moving across the
western conus into the Rockies thru Wednesday afternoon. Several
shortwaves moving through this evolving upper trof will affect the
area as it moves slowly eastward across the central conus through
Friday. The higher impact weather is expected on Wednesday evening
through Wednesday night with an initial upper trof. A conditional
risk for discrete supercells will exist along a dry-line (DL)
extending southward from a surface low where a cold front looks to
sag into portions of west central Kansas Wednesday afternoon.
Position of the DL is the first challenge with some short term
models like the RAP/GFS further east with it position (just east
of I-135) and the NAM further west of the I-135 corridor. That
said, there looks to be ample MLcape (at or above 3000 j/kg) and
sufficient deep layer shear oriented normal to the DL for
supercell storms. Steep mid-level lapse rates will lend itself to
very large hail potential with enlarged hodographs also supporting
a tornado risk as well.  As with last weeks setup, there is a
capping issue initially again along the DL for deep sustained
updrafts. That said will continue to highlight that caveat
potential. Higher confidence with stronger forcing from the
approaching upper trof and cold front later in the evening for
eventual transition to quasi-linear mode. However, could still see
some supercell characteristics for severe marginal hail/brief
spin-up vortices, before mainly a wind threat and then diminishing
later in the night across eastern Kansas.

Otherwise, much cooler for the end of the week with lingering
shower/convective chances early Thursday in southeast Kansas with
perhaps some shower chances under the lingering upper trof on
Friday.

Darmofal

.LONG TERM...(Saturday through Tuesday)
Issued at 325 PM CDT Tue Apr 18 2023

A rather cool regime prevail across the area over the weekend as
the departing upper trof/low which moves into the Ohio Valley
merges with another upper low which consolidates over the northern
Great Lakes. This will maintain a seasonally chilly airmass and
surface ridge across the central conus with temperatures below climo
and a potential freeze early Saturday morning and early Sunday
morning. An upstream upper trof moving off the Pacific could affect
the central Plains sometime early next week with some precip chances
though temperatures still look seasonably cool.

KED

&&

.AVIATION...(For the 06Z TAFS through 06Z Wednesday night)
Issued at 1135 PM CDT Tue Apr 18 2023

The main concern for the TAF period will be MVFR cigs overtaking
south central Kansas from 06z through 13z affecting sites KICT
and KHUT. MVFR cig will also affect KCNU around 13z and last
until about 00z. Southernly winds at 20 to 30 kts with gusts 35
to 40 kts will continue throughout the night across the region. A
cold front looks to stall out over central Kansas Wednesday,
switching and decreasing winds from the south to the north for
sites KRSL and KGBD. Toward the end of the TAF period there is a
chance of thunderstorms across central Kansas.

&&

.FIRE WEATHER...
Issued at 325 PM CDT Tue Apr 18 2023

Very high grassland fire conditions will persist through the
evening hours as south winds will remain occasionally strong and
gusty, especially west of the Kansas turnpike. Despite higher
daytime humidity values on Wednesday, strong south winds and warm
temperatures will result in very high fire danger again across
south central and much of southeast Kansas. Decent chances for
wetting rains are expected Wednesday night as cold front moves
across the area. Cooler weather is expected behind the front for a
few days with temperatures falling below freezing in some areas
Friday night and Saturday night. Gusty northwest winds and lower
daytime humidity levels on Friday afternoon may result in a period
of very high fire danger across portions of central and south
central Kansas.

KED

&&

.PRELIMINARY POINT TEMPS/POPS...
Wichita-KICT    63  85  52  70 /  10  10  50   0
Hutchinson      62  85  48  68 /  20  10  50   0
Newton          62  83  50  68 /  20  20  60   0
ElDorado        63  82  52  68 /  10  20  70  10
Winfield-KWLD   64  84  53  72 /  10  10  60  10
Russell         59  80  44  65 /  20  10  40  10
Great Bend      59  82  44  66 /  20  10  40   0
Salina          63  83  48  68 /  30  20  70  10
McPherson       63  83  48  67 /  20  20  60   0
Coffeyville     64  77  58  72 /  10  10  60  50
Chanute         64  77  56  70 /  10  10  70  40
Iola            64  76  55  69 /  10  10  70  40
Parsons-KPPF    64  77  58  71 /  10  10  60  40

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
Wind Advisory until 3 AM CDT Wednesday for KSZ032-033-047>053-
067>069-082-083.

&&

SHORT TERM...CDJ/KED
LONG TERM...KED
AVIATION...LH
FIRE WEATHER...KED
Hazardous weather outlook, Apr 18, 9:49 PM CDT, 5 hours 10 minutes before
Hazardous Weather Outlook
National Weather Service Wichita KS
949 PM CDT Tue Apr 18 2023

KSZ032-033-047>053-067>072-082-083-091>096-098>100-192115-
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase-
Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper-
Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette-
949 PM CDT Tue Apr 18 2023

This hazardous weather outlook is for portions of Central Kansas,
South Central Kansas and Southeast Kansas.

.DAY ONE...Tonight

Strong southerly winds of 30 to 40 mph gusting to near 50 mph at
times will persist into the overnight hours. Refer to the wind
advisory for more details.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Very high grassland fire danger is expected Wednesday afternoon,
mainly across south central and much of southeast Kansas.

There is a risk for severe thunderstorms late Wednesday afternoon
through early Wednesday night. The main threats will be very large
hail up to 2 inches in diameter and damaging winds to 70 mph. A
tornado is also possible. The greatest severe risk and impacts
appears to be in the early evening for locations along and west of
the Kansas turnpike.

A few thunderstorms may linger thru Thursday morning across
southeast Kansas. The risk for severe storms appears low.

Very high fire danger is possible Friday afternoon across parts of
central and south central Kansas.

Freezing temperatures are possible early Saturday morning across
central Kansas and portions of southeast and central Kansas early
Sunday morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated tonight.

&&

For a graphical version of this information, see our webpage at:
https://weather.gov/crh/ghwo?sid=ict

In the hours before

Local storm report, Apr 18, 9:59 PM CDT, 5 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
959 PM CDT TUE APR 18 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0902 PM     NON-TSTM WND GST RUSSELL AIRPORT         38.87N 98.81W
04/18/2023  M60 MPH          RUSSELL            KS   ASOS

&&

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 19, 5:28 PM CDTSpecial Weather StatementICTHarvey47 min
Apr 19, 5:37 PM CDTSevere Thunderstorm WarningICTHarvey, McPherson, Marion38 min
Apr 19, 5:49 PM CDTSevere Thunderstorm WarningICTHarvey, Marion17 min
Apr 19, 6:14 PM CDTSevere Thunderstorm WarningICTMarion24 min
Apr 19, 6:47 PM CDTSpecial Weather StatementICTChase28 min
Apr 19, 6:53 PM CDTSevere Thunderstorm WarningICTChase, Harvey, Marion52 min

Nearby

Wind Advisories in Kansas, 2023Every wind advisory in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.